MAUDE Adverse Event Report: VIANT MEDICAL, LLC OFFSET REAMER HANDLE

VIANT MEDICAL, LLC OFFSET REAMER HANDLE
Model Number T17653
Medical Device Problem Codes Vibration (1674); Material Deformation (2976); Material Twisted/Bent (2981); Unintended Movement (3026)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer has not indicated if the complaint sample will be returned to viant for evaluation and has not yet been received to date.Once the complaint sample is received, it will be investigated and a follow-up medwatch 3500a emdr will be submitted.Complaint information provided by distributor, depuy synthes.
 
Event or Problem Description
It was reported during an unknown procedure that the reamer handle shaft was bent and did not allow reamer to spin on the same plane continuously.No known consequences or impact to patient.
 
Additional Manufacturer Narrative
H3: the complaint sample was not returned to viant for evaluation.Thus, the reported event is non-verifiable.The current ifu sent with this device today, man-004006 rev.A, states the following.End of life is determined by wear and damage due to intended use, · visually inspect for damage and wear.If the instrument is damaged and worn it is considered at the end of its life and should be discarded, where instruments form part of a larger assembly, check assembly with mating components, check hinged instruments for smooth movement, each component of the viant offset reamer handle is not a medical device, all components when assembled create the medical device.Therefore, the components of each viant reamer handle form a unique set when assembled.In no instance should the components from one offset reamer handle be mixed with components from another reamer handle.The unique device identification for this medical device is located on the assembled offset reamer handle, viant devices should only be used by qualified personnel fully trained in the use of the surgical instruments and the relevant surgical procedures, do not modify viant instruments in any way and handle with care at all times.Surface scratches can increase wear and the risk of corrosion, manual surgical instruments have a limited life-span which is determined by wear or damage due to repeated intended use.When a surgical instrument reaches the end of its functional life, clean the instrument of any and all biomaterial/biohazards and safely discard the instrument in accordance with applicable laws and regulations.The device history records (dhr) were reviewed and found no related manufacturing deviations or anomalies that would have contributed to the reported event.The device had experienced approximately 3.09 years of use.It is unknown how many surgical procedures (cycles) this device had experienced throughout its life in the field.The viant risk management files were reviewed to ensure the reported failure mode (or similar) is captured.The review revealed there are similar failure modes identified and mitigated to the lowest possible level.In conclusion, the complaint sample was not received by viant for evaluation and so the reported event is non-verifiable.If the complaint sample is received by viant, it will be evaluated and the complaint record will be updated accordingly.No further investigation with regard to this complaint is required at this time.Viant will continue to monitor for trends.H6: updated type of investigation, investigation findings, and investigation conclusions based on evaluation.

Brand Name
OFFSET REAMER HANDLE
Common Device Name
OFFSET REAMER HANDLE
Manufacturer (Section D)
VIANT MEDICAL, LLC
4545 kroemer road
fort wayne IN 46818
Manufacturer (Section G)
VIANT MEDICAL, LLC
4545 kroemer road
fort wayne IN 46818
Manufacturer Contact
tony singh
4545 kroemer road
fort wayne, IN 46818
MDR Report Key19547608
Report Number3004976965-2024-00012
Device Sequence Number6711869
Product Code LXH
UDI-Device Identifier00840096400083
UDI-Public00840096400083
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberT17653
Device Catalogue Number255000100
Device Lot NumberPC5110574
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/17/2024
Supplement Date Received by Manufacturer07/15/2024
Initial Report FDA Received Date06/17/2024
Supplement Report FDA Received Date07/15/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/13/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexMale